Florida, 2005

Hail in Florida, March 25, 2005

March 25, 2005 · NWS TAE · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 24, 9:25 PM EST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 24, 9:25 PM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EST THU MAR 24 2005

.DISCUSSION...A WARM FRONT WAS ANALYZED ACROSS THE GULF ROUGHLY
FROM TAMPA INTO EAST TEXAS. SHOWERS AND THUNDERSTORMS ARE INCREASING
DUE TO ISENTROPIC LIFT OVER THE NORTHEAST GULF WITH THE LEADING EDGE
ALREADY IN MY PANHANDLE WATERS. EXTRAPOLATION OF THIS ACTIVITY
PLACES IT ONSHORE BY MIDNIGHT. LATEST MOS GUIDANCE FROM THE GFS
SHOWS INCREASED POPS ACROSS OUR REGION FOR TONIGHT. WILL BUMP POPS
UP A BIT BASED ON THIS LATEST TREND AND INCLUDE MENTION OF
THUNDERSTORMS FOR ALL ZONES. WILL BE LESS OPTIMISTIC FOR SKY COVER
AND WORD MOSTLY CLOUDY ALL REGIONS.

&&

.MARINE...WINDS WILL SHIFT FROM EAST TO SOUTH AS THE WARM FRONT
PASSES. WILL MAKE MINOR ADJUSTMENT TO WINDS AND SEAS ON THE UPDATE.

&&

BARRY

.PREVIOUS DISCUSSION FOLLOWS...
300 PM EST THU MAR 24 2005

.SYNOPSIS...
WATER VAPOR IMAGES SHOW THE SRN STREAM REMAINS ACTIVE WITH A
SHORTWAVE TROUGH MOVING ACROSS TX AND ANOTHER TROUGH OVER THE ERN
PACIFIC DIVING SE TOWARDS BAJA CA. VISIBLE IMAGERY NICELY DEPICTS
THE STALLED FRONT EXTENDING E-W OVER THE GULF JUST S OF SARASOTA.
THIS FRONT IS ALREADY BEGINNING TO LIFT N AHEAD OF THE APPROACHING
TROUGH OVER TX.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
TONIGHT - EXPECT RAIN CHANCES TO COMMENCE MAINLY AFTER MIDNIGHT AS
FRONT LIFTS N TOWARDS THE CWFA.

FRIDAY - DAY 2 SPC CONVECTIVE OUTLOOK HAS A SLIGHT RISK FOR SEVERE
WEATHER OVER THE ERN CWFA. FORECAST CAPES ARE PROGGED BY ETA TO BE
AT OR ABOVE 2000 J/KG...BUT WIND SHEAR SHOULD BE LIMITED. WILL NOT
MENTION POSSIBLE SEVERE AT THIS TIME.

SATURDAY/SATURDAY NIGHT - DAY 3 CONVECTIVE OUTLOOK ALSO MENTIONS
SLIGHT CHANCE SEVERE AS WARM FRONT LIFTS N ACROSS THE CWFA. AGAIN
WILL NOT MENTION POSSIBLE SEVERE AT THIS TIME. BELIEVE SUNDAY NIGHT
WILL SEE THE BEST CHANCE FOR SEVERE AS THE UPPER TROUGH APPROACHES.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...A SFC FRONT WILL MOVE THROUGH
THE CWA LATE SUNDAY NIGHT INTO MONDAY MORNING BRINGING WITH IT
CHANCE POPS FOR MOST OF THE AREA AND LIKELY POPS FOR THE WESTERN
ZONES. THE POSSIBILITY FOR SEVERE WX SUN AND MON WILL CONTINUE TO BE
MONITORED. SFC RIDGE WILL BUILD IN QUICKLY FROM THE GULF MONDAY AND
REMAIN DOMINANT OVER THE SOUTHEAST THROUGH WEDNESDAY. ANOTHER FRONT
WILL APPROACH THE CWA THURSDAY AND WILL INCREASE POPS TO SLIGHT
CHANCE. TEMPS WILL BE AROUND CLIMO FOR MOST OF THE LONG TERM...WHILE
A BIT HIGHER ON TUES AND WED DUE TO HIGH PRESSURE AND CLEAR SKIES.

&&

.MARINE...NO HIGHLIGHTS EXPECTED IN THE SHORT TERM. SEAS WILL BEGIN
TO INCREASE SUNDAY NIGHT INTO MONDAY AS SOUTHEASTERLY WINDS PICK UP
TO NEAR 20 KTS AS A RESULT OF THE APPROACHING COLD FRONT. SEAS WILL
GRADUALLY DECREASE OVERNIGHT MONDAY INTO TUESDAY MORNING AS SFC
RIDGE BUILDS IN OVER THE CWA AND WINDS BECOME LIGHT OUT OF THE NORTH.

&&

.FIRE WEATHER...A RED FLAG WARNING WILL REMAIN IN EFFECT FOR THE
INLAND FL PANHANDLE AND BIG BEND UNTIL 6 PM TODAY. RH VALUES WILL
BE JUST BELOW 35 PERCENT FOR ABOUT FOUR HOURS LEADING TO ONLY A
MARGINAL EVENT. NO OTHER FIRE WEATHER CONCERNS FOR THE REMAINDER OF
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  54  79  59  82 /  30  40  10  50
PANAMA CITY  59  78  64  79 /  30  30  10  50
DOTHAN       55  77  60  81 /  20  20  10  50
ALBANY       54  76  59  83 /  20  30  10  50
VALDOSTA     56  76  59  83 /  20  40  10  50
CROSS CITY   59  78  62  82 /  30  40  10  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING TODAY UNTIL 6 PM...ALL COUNTIES
     EXCEPT IMMEDIATE COAST.

&&

SHORT TERM: TJT
LONG TERM: HICKS
Hazardous weather outlook, Mar 24, 4:56 AM EST, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EST THU MAR 24 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-251100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
456 AM EST THU MAR 24 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
A WARM FRONT WILL MOVE THROUGH THE REGION ON FRIDAY BRINGING WITH IT
A CHANCE OF SHOWERS AND THUNDERSTORMS...BEFORE A MUCH MORE POTENT LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST ON SATURDAY AND SUNDAY.
ALTHOUGH THE TIMING OF THIS EVENT IS STILL SOMEWHAT UNCERTAIN...THE
POTENTIAL EXISTS FOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS OVER
THE WEEKEND AS A PRE-FRONTAL SQUALL LINE IS EXPECTED TO DEVELOP AND
MOVE EASTWARD.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Taylor

When
March 25, 2:30 AM EST to 2:40 AM EST
Where
Taylor County, Perry
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.117, -83.583

Several reports of golfball size hail from Perry, as well as Pine Bluff and Holt Roads, San Pedro, and Foley Cutoff on County Road 30. Reported by the Taylor County Sheriff.

Hail, Madison

When
March 25, 4:30 AM EST
Where
Madison County, 5 mi E of Madison
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.467, -83.317

Nickel size hail reported by the Madison County EMA.

Hail, Madison

When
March 25, 4:35 AM EST
Where
Madison County, 1 mi N of Lee
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.433, -83.300

Golfball size hail reported by the Madison County EMA.

Hail, Dixie

When
March 25, 7:05 AM EST
Where
Dixie County, 10 mi SE of Cross City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.533, -83.000

The Dixie County Sheriff reported quarter size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439512, 5439513, 5439514, 5439515.